Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 121, NWS Morristown, TN

June 10, 2005Knox County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 10, 2005, 6:43 PM EDT for Knox County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2005, 6:43 PM EDT (22:43 UTC)
Expired
Jun 10, 2005, 7:31 PM EDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Knox County, TN

The radar

The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:39 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 10, 2:39 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT FRI JUN 10 2005

.SHORT TERM...(TONIGHT AND SAT)...MINOR CHANGES IN THE OFFING BY THE
SECOND PERIOD AS EFFECTS FROM TROPICAL STORM ARLENE BEGIN TO BE FELT
IN THE SOUTHERN APPALACHIANS. ETA FORECAST SOUNDINGS DEPICT ELEVATED
SUBSIDENCE INVERSION DEVELOPING AS NORTHERN PERIPHERY OF ARLENE
APPROACHES. THIS SUGGESTS THAT DIURNAL CONVECTION WILL BE SUPPRESSED
SOMEWHAT COMPARED WITH THE PAST SEVERAL DAYS. THUS HAVE LOWERED POPS
SLIGHTLY IN THE SECOND PERIOD. 12Z GFS DEPICTS CONVECTIVE BAND FROM
ARLENE ENTERING THE SOUTHERN TIER OF OUR FORECAST AREA BY LATE
SATURDAY AFTERNOON...WHICH CASTS SOME UNCERTAINTY IN POPS TRENDS
HOWEVER. DID NOT MAKE ANY MAJOR CHANGES TO TEMPS AS THEY MATCH
GUIDANCE QUITE WELL AS IS.

.LONG TERM...(SAT NIGHT THROUGH FRI)...FIRST ISSUE FOR THIS PERIOD
IS WHAT EFFECT REMNANTS OF ARLENE WILL HAVE ON THE AREA.  OFFICIAL
TPC FORECAST TRACK SIMILAR TO BUT FASTER THAN GFS...KEEPING CENTER
WELL WEST OF OUR AREA.  HOWEVER...GFS DEPICTS SWATH OF TROPICAL
MOISTURE MOVING NORTH ACROSS THE AREA SAT NIGHT INTO SUNDAY.  STILL
CONSIDERABLE UNCERTAINTY FOR THIS TIME FRAME...SO FOR NOW WILL
TREND WETTER...BUT STILL WILL NOT GO AS HIGH AS MAV POPS.
CONSIDERABLE MOISTURE LINGERS INTO MONDAY...SO WILL CONTINUE CHANCE
POPS.  RUN TO RUN CONTINUITY OF MODEL SOLUTIONS...AND MODEL
AGREEMENT...CONTINUES TO BE LACKING FURTHER OUT.  LATER PERIODS WERE
GENERALLY BASED ON 06Z GFS...WHICH WAS THE PREFERRED SOLUTION BY
HPC.  THIS BRINGS A COLD FRONT INTO THE AREA WED NIGHT. WILL GO WITH
CHANCE POPS THROUGH WED NIGHT...THEN SLIGHT CHANCE FOR THU AND FRI.
WILL NOT ARGUE MUCH WITH GFS MOS TEMPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  69  82  70  82 /  30  50  60  60
KNOXVILLE MCGHEE TYSON AIRPORT, TN  66  81  66  81 /  30  40  50  50
OAK RIDGE, TN  68  82  65  81 /  30  40  50  50
TRI CITIES AIRPORT, TN  66  83  64  80 /  30  30  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

LCM/LDW
Hazardous weather outlook, Jun 10, 5:30 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT FRI JUN 10 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-110900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
530 AM EDT (430 AM CDT) FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

ABUNDANT MOISTURE COMBINED WITH DAYTIME HEATING WILL ONCE AGAIN
DEVELOP SCATTERED THUNDERSTORMS ACROSS THE TENNESSEE VALLEY AND
SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. HEAVY RAINS WILL
AGAIN BE LIKELY WITH THE STRONGER STORMS.  LOCALIZED FLASH
FLOODING IS POSSIBLE PRODUCING PONDING OF LOW LYING AREAS...STREET
FLOODING AND SMALL STREAM FLOODING.

ISOLATED SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE.  THE MAIN
THREAT WILL BE DAMAGING DOWNBURSTS WINDS.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH TUESDAY.  MOISTURE FROM A DEVELOPING TROPICAL
SYSTEM IN THE GULF OF MEXICO THIS WEEKEND MAY INCREASE THE THREAT
FOR HEAVY RAINFALL AND FLASH FLOODING SATURDAY AND SUNDAY.  A
WEAK COLD FRONT WILL MOVE ACROSS THE REGION EARLY NEXT WEEK WITH
DRIER CONDITIONS ANTICIPATED BY WEDNESDAY.

MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINS AND FREQUENT
LIGHTNING.  LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SUNDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING HOURS.  MAIN CONCERN WILL BE FLASH
FLOODING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

MJB

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.